English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Simple maps, Hurwitz numbers, and topological recursion

MPS-Authors
/persons/resource/persons234993

Borot,  Gaëtan
Max Planck Institute for Mathematics, Max Planck Society;

/persons/resource/persons242525

Garcia-Failde,  Elba
Max Planck Institute for Mathematics, Max Planck Society;

External Resource
Supplementary Material (public)
There is no public supplementary material available
Citation

Borot, G., & Garcia-Failde, E. (2020). Simple maps, Hurwitz numbers, and topological recursion. Communications in mathematical physics, 380(2), 581-654. doi:10.1007/s00220-020-03867-1.


Cite as: http://hdl.handle.net/21.11116/0000-0007-660F-7
Abstract
We introduce the notion of fully simple maps, which are maps with non self-intersecting disjoint boundaries. In contrast, maps where such a restriction is not imposed are called ordinary. We study in detail the combinatorics of fully simple maps with topology of a disk or a cylinder. We show that the generating series of simple disks is given by the functional inversion of the generating series of ordinary disks. We also obtain an elegant formula for cylinders. These relations reproduce the relation between moments and (higher order) free cumulants established by Collins et al. [22], and implement the symplectic transformation x \leftrightarrow y on the spectral curve in the context of topological recursion. We conjecture that the generating series of fully simple maps are computed by the topological recursion after exchange of x and y. We propose an argument to prove this statement conditionally to a mild version of the symplectic invariance for the 1-hermitian matrix model, which is believed to be true but has not been proved yet. Our conjecture can be considered as a combinatorial interpretation of the property of symplectic invariance of the topological recursion. Our argument relies on an (unconditional) matrix model interpretation of fully simple maps, via the formal hermitian matrix model with external field. We also deduce a universal relation between generating series of fully simple maps and of ordinary maps, which involves double monotone Hurwitz numbers. In particular, (ordinary) maps without internal faces—which are generated by the Gaussian Unitary Ensemble—and with boundary perimeters (\lambda _1,\ldots ,\lambda _n) are strictly monotone double Hurwitz numbers with ramifications \lambda above \infty and (2,\ldots ,2) above 0. Combining with a recent result of Dubrovin et al. [24], this implies an ELSV-like formula for these Hurwitz numbers.